Alert archive / Nebraska / Tornado Warnings in 2011
Tornado Warning 66, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 20, 2011, 5:39 PM CDT for 4 counties in Nebraska. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 20, 2011, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Hamilton County, NE, Merrick County, NE, Polk County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 94 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:44 PM CDT | TORNADO | 2 W Bradshaw, NE | TORNADO DAMAGE 2 MILES WEST OF BRADSHAW. GRAIN BINS DAMAGED AND TRAIN DERAILED. POWER LINES DOWN AS WELL. |
| Jun 20, 5:50 PM CDT | TORNADO | 3 E Hampton, NE | TORNADO ON THE GROUND 3 TO 4 MILES EAST OF HAMPTON |
| Jun 20, 5:54 PM CDT | TORNADO | 6 N Bradshaw, NE | LARGE MULTIPLE VORTEX TORNADO ON THE GROUND. |
| Jun 20, 5:55 PM CDT | TORNADO | 6 N Bradshaw, NE | TORNADO STILL ON THE GROUND. |
| Jun 20, 5:59 PM CDT | TORNADO | 4 Ne Hampton, NE | EMERGENCY MANAGEMENT REPORTS TORNADO ON GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:00 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
093 WFUS53 KGID 202239 TORGID NEC081-121-143-185-202315- /O.NEW.KGID.TO.W.0066.110620T2239Z-110620T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 539 PM CDT MON JUN 20 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA... CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA... SOUTHWESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA... NORTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 615 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO NEAR HAMPTON...OR 16 MILES WEST OF YORK. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HORDVILLE AND POLK. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 339 AND 342. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4119 9793 4116 9765 4079 9781 4088 9800 TIME...MOT...LOC 2239Z 195DEG 25KT 4090 9790 HAIL 1.50IN $$ PFANNKUCH
2 follow-up statements
593
WWUS53 KGID 202253
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT MON JUN 20 2011
NEC121-202303-
/O.CAN.KGID.TO.W.0066.000000T0000Z-110620T2315Z/
MERRICK NE-
553 PM CDT MON JUN 20 2011
...THE TORNADO WARNING FOR CENTRAL MERRICK COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING WILL NOT AFFECT MERRICK COUNTY
AT THIS TIME.
LAT...LON 4079 9781 4088 9796 4113 9787 4116 9784
4116 9765
TIME...MOT...LOC 2253Z 214DEG 23KT 4093 9776
$$
NEC081-143-185-202315-
/O.CON.KGID.TO.W.0066.000000T0000Z-110620T2315Z/
HAMILTON NE-POLK NE-YORK NE-
553 PM CDT MON JUN 20 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN YORK...
SOUTHWESTERN POLK AND NORTHEASTERN HAMILTON COUNTIES UNTIL 615 PM
CDT...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR BRADSHAW...OR 10
MILES WEST OF YORK...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
POLK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4079 9781 4088 9796 4113 9787 4116 9784
4116 9765
TIME...MOT...LOC 2253Z 214DEG 23KT 4093 9776
HAIL 1.50IN
$$
PFANNKUCH718
WWUS53 KGID 202313
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
613 PM CDT MON JUN 20 2011
NEC081-143-185-202322-
/O.EXP.KGID.TO.W.0066.000000T0000Z-110620T2315Z/
HAMILTON NE-POLK NE-YORK NE-
613 PM CDT MON JUN 20 2011
...THE TORNADO WARNING FOR NORTHWESTERN YORK...SOUTHWESTERN POLK AND
NORTHEASTERN HAMILTON COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA...AND HAS BEEN REPLACED WITH A NEW TORNADO WARNING FOR POLK AND
NORTHEASTERN MERRICK COUNTIES.
LAT...LON 4079 9781 4088 9796 4113 9787 4116 9784
4116 9765
TIME...MOT...LOC 2312Z 214DEG 23KT 4103 9767
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:39 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 20, 3:39 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 339 PM CDT MON JUN 20 2011 .SHORT TERM...TONIGHT THROUGH 00Z FRIDAY. PRIMARY FORECAST CONCERN CONTINUES TO LIE WITH THE IMPACT FELT BY THE UPPER LEVEL LOW MOVING THROUGH. THINGS ARE UNDERWAY AND SO FAR GOING PRETTY MUCH AS EXPECTED...PROFILER/SATELLITE DATA SHOWING THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM MAKING ITS WAY FURTHER ONTO THE PLAINS...CURRENTLY SET UP OVER WRN PORTIONS OF KANSAS. SURFACE LOW PRESSURE SITTING OVER NC KS/NEAR THE KS/NEB BORDER...WITH THE WARM FRONTAL BOUNDARY EXTENDING TOWARD THE E/NE. PLENTY OF INSTABILITY/SHEAR AVAILABLE...SO EXPECTING THUNDERSTORMS TO HAVE LITTLE TROUBLE BECOMING SEVERE THIS AFTERNOON...AND WITH THE SFC LOW SHIFTING RIGHT OVER THE CWA AND BOUNDARIES IN PLACE...THE POTENTIAL FOR TORNADOES CERTAINLY REMAINS. THIS WILL REMAIN THE MAIN STORY THROUGH THE REST OF THE AFTERNOON AND INTO THIS EVENING...WITH ADDITIONAL ACTIVITY EXPECTED TO FIRE ALONG THE SFC FRONT DRAPED THROUGH THE CWA AS THE UPPER LEVEL PUSHES FURTHER INTO THE REGION. WESTERN PORTIONS WILL CONTINUE TO SEE WRAP AROUND PRECIPITATION CHANCES THROUGH THE OVERNIGHT HOURS ON THE BACKSIDE OF THE UPPER LEVEL LOW AS IT SHIFTS NORTHEAST THROUGH THE CENTRAL PLAINS...WITH IT EXPECTED TO BE OVER NORTHEASTERN NEBRASKA BY 12Z TUESDAY. IT WILL CONTINUE TO GRADUALLY SHIFT E/NE THROUGH THE DAY...WHICH WILL KEEP PRECIPITATION CHANCES LINGERING AROUND...ESP ACROSS NORTHEASTERN PORTIONS OF THE CWA. EXPECTING COOLER CONDITIONS WITH NORTHWESTERLY WINDS AND CONTINUED CLOUD COVER /AT LEAST FOR PART OF THE DAY/...WITH HIGHS FORECAST IN THE 70S. KEPT THUNDER AT AN ISOLATED MENTION WITH THE BEST INSTABILITY PUSHING EAST OF THE CWA. ONE CONCERN WILL BE WITH WINDS...WITH PRESSURE RISES AND A TIGHTENED PRESSURE GRADIENT ACROSS THE CWA. EXPECTING THAT WIND SPEEDS WILL BE IN AT LEAST THE 20 TO 25 MPH RANGE...UPCOMING SHIFTS WILL HAVE TO DETERMINE IF THERE IS A NEED FOR A WIND ADV. KEPT FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY DRY...AS THE CWA SITS UNDER NORTHWESTERLY UPPER LEVEL FLOW BEHIND TODAYS SYSTEM. EXPECTING TO SEE CLEARING SKIES WITH THE MORE SUBSIDENT FLOW...WITH GRADUALLY DIMINISHING WINDS AS SURFACE HIGH PRESSURE CONTINUES TO SETTLE INTO THE REGION FROM THE WEST. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. PRIMARY CONCERNS INCLUDE SEVERAL CHANCES FOR OFF AND ON...LIKELY MAINLY NOCTURNAL THUNDERSTORM CHANCES. THIS FORECAST WAS BASED PRIMARILY OFF A BLEND OF THE DETERMINISTIC 00Z ECMWF RUN...AND THE 00Z GFS ENSEMBLE MEAN. LOOKING AT THE OVERALL PICTURE FOR THESE 3-4 DAYS...MODELS ARE IN DECENT AGREEMENT THAT FRI-MON WILL FEATURE A SEASONABLY ACTIVE QUASI-ZONAL FLOW PATTERN ALOFT...TO THE NORTH OF A SUBTROPICAL MID LEVEL RIDGE BECOMING ESTABLISHED FROM THE DESERT SOUTHWEST INTO TX/OK. STARTING THINGS OFF THURS NIGHT INTO FRI...THE MID/UPPER LEVELS FEATURE WEAK RIDGING...WITH THE CENTRAL PLAINS IN BETWEEN THE DEPARTING SHORTWAVE TROUGH ACROSS THE NORTHEAST CONUS...AND ANOTHER CLOSED H5 LOW CENTERED NEAR THE WASHINGTON STATE/BRITISH COLUMBIA BORDER. AT THE SURFACE...THE STORY FOR THE ENTIRE FRI-MON PERIOD GENERALLY HINGES ON THE PLACEMENT OF A CLASSIC JUNE QUASI-STATIONARY EAST-WEST FRONT...WHICH WILL LIKELY WANDER AROUND SOMEWHERE BETWEEN SOUTHERN KANSAS AND SOUTHERN NEBRASKA DEPENDING ON THE DAY. OVERALL...THE FORECAST LOOKS RELATIVELY UNCHANGED FROM PREVIOUS PACKAGE...WITH SEVERAL...OFF AND ON CHANCES FOR THUNDERSTORMS DURING THE PERIOD. HAVE SLIGHT CHANCE 20 PERCENT POPS FOCUSED DURING MOST PERIODS...BUT MADE A MINOR BUMP TO CHANCE 30S FOR FRIDAY NIGHT...WHICH BASED ON GFS ENSEMBLE DATA LOOKS LIKE THE OVERALL BEST 12-HOUR PRECIP RISK DURING THE EXTENDED PERIOD. AS FOR THURSDAY NIGHT INTO FRIDAY...SOMEWHAT HESITANTLY LEFT OUT SLIGHT CHANCE POPS...ALTHOUGH 00Z ECMWF WOULD SUGGEST THAT POPS MAY ULTIMATELY BE REQUIRED ACROSS AT LEAST THE EASTERN HALF OF THE CWA LATE THURS NIGHT INTO FRI MORNING AS DECENT LOW LEVEL JET CONVERGENCE/THETA-E ADVECTION FOCUSES INTO THE AREA. HOWEVER WITH THE GFS ENSEMBLE MUCH LESS BULLISH FOR NOW...WILL LEAVE IT DRY FOR NOW. AS STATED EARLIER...FOCUSED HIGHEST POPS FOR NOW ON FRIDAY NIGHT PERIOD...AS BOTH GFS/ECMWF ARE IN DECENT AGREEMENT WORKING A LOW AMPLITUDE SHORTWAVE THROUGH THE MID LEVEL FLOW...ENHANCING THE LOW LEVEL FORCING FROM ANOTHER NOCTURNAL LOW LEVEL JET POKING NORTHWARD OUT OF KANSAS. ADDITIONAL WAVES PASS THROUGH BOTH SAT NIGHT AND SUN NIGHT...AND ALTHOUGH THE CURRENT POPS DON/T OUTWARDLY REFLECT IT...THIS LOOKS LIKE A FAIRLY CLASSIC JUNE PATTERN FAVORING EVENING/OVERNIGHT CONVECTION VERSUS DAYTIME STORMS...EITHER VIA THE LOW LEVEL JET OR FROM HIGH PLAINS STORMS ROLLING EASTWARD INTO THE AREA. AS ALWAYS...A POTENTIALLY STRONG MID LEVEL CAP EVIDENT BY H7 TEMPS IN EXCESS OF +12C WILL DICTATE THE SOUTHERN EXTENT OF CONVECTION...AND PATTERN SUGGESTS NEBRASKA COUNTIES WILL ULTIMATELY BE ASSIGNED HIGHER STORM CHANCES THAN KANSAS. ALTHOUGH NO PERIOD STANDS OUT FOR A MAJOR SEVERE WEATHER RISK...THE PERSISTENCE OF 30-40KT OF DEEP LAYER SHEAR ON THE NORTHERN PERIPHERY OF THE SOUTHERN PLAINS RIDGE...ALONG WITH THE RETURN OF AMPLE MOISTURE/INSTABILITY IN THE FORM OF ALMOST DAILY MUCAPE VALUES OF AT LEAST 1000-2000 J/KG...SUGGESTS THAT PERIODIC SEVERE STORM CHANCES WILL EXIST...ALONG WITH CHANCES FOR LOCALLY HEAVY RAINFALL. WOULD BE RATHER SURPRISED IF THE CWA DOESN/T END UP IN AT LEAST 1 SPC SLIGHT RISK DURING THE FRI-MON PERIOD...AND POSSIBLY ALL DAYS. IN SUMMARY...AN ACTIVE PATTERN OF OFF AND ON THUNDERSTORM CHANCES WILL HIGHLIGHT THE EXTENDED...AND THERE ARE A BOAT LOAD OF DETAILS TO IRON OUT IN THE COMING DAYS. TEMPERATURE WISE...MADE OVERALL FEW CHANGES TO PREVIOUS FORECAST. HIGH TEMPS FRI-MON ARE FORECAST TO HOVER WITHIN A FEW DEGREES OF LATE JUNE NORMALS MOST AREAS...WITH LOW TO MID 80S PREVALENT ACROSS NEBRASKA ZONES...AND MID 80S TO LOW 90S IN NORTH CENTRAL KS. OBVIOUSLY THE TEMPERATURE DETAILS WILL BE HEAVILY MODULATED BY THE PLACEMENT/TIMING OF CONVECTION...AND HOW FAR NORTH OR SOUTH THE QUASI-STATIONARY EAST-WEST FRONT WILL BE SHOVED AROUND. ALTHOUGH USED A MODEL/GUIDANCE BLEND FOR HIGHS EACH DAY...THE 00Z ECMWF ALONE SEEMS TO BE A BIT MORE AGGRESSIVE BRINGING WARMER AIR NORTH INTO MUCH OF THE CWA FRI-MON...SUGGESTING THAT ESPECIALLY KS ZONES COULD SEE MORE IN THE WAY OF 90S VERSUS UPPER 80S. TIME WILL TELL. MORNING LOWS WILL GENERALLY FALL BETWEEN THE UPPER 50S AND MID 60S EACH MORNING. && .AVIATION...18Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD LIES WITH A FRONTAL BOUNDARY PUSHING THROUGH THE AREA AND THUNDERSTORM CHANCES. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MAKE ITS WAY ONTO THE PLAINS TODAY...AND IS EXPECTED TO BE THE FORCING BEHIND ANOTHER ROUND OF THUNDERSTORMS. AT THE SURFACE...LOW PRESSURE CURRENTLY SITS OVER NC KS...WITH A FRONTAL BOUNDARY EXTENDING EAST NEAR THE NE/KS BORDER AND ANOTHER NORTH THROUGH THE GENERAL AREA OF THE TERMINAL. THIS IS MAKING THE WIND FORECAST TRICKY...BUT AM EXPECTING EASTERLY WINDS TO REMAIN THE CASE THIS AFTERNOON...GRADUALLY GETTING A MORE NORTHERLY COMPONENT THIS EVENING...BEFORE BECOMING NORTHWESTERLY TONIGHT. EXACT STARTING TIME/POINT FOR THUNDERSTORM ACTIVITY A LITTLE DIFFICULT TO NAIL DOWN...BUT AM EXPECTING THE BETTER CHANCES FOR THUNDERSTORMS TO AFFECT THE TERMINAL AREA TO COME IN THE MID AFTERNOON TO EARLY EVENING HOURS. OBVIOUSLY ONCE ACTIVITY ACTUALLY STARTS THE TIMES MAY HAVE TO BE ADJUSTED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT/AVIATION...ADO LONG...PFANNKUCH
Hazardous weather outlook, Jun 20, 12:05 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1205 PM CDT MON JUN 20 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1205 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...ESPECIALLY DURING THE MID AFTERNOON THROUGH EVENING HOURS. THERE WILL BE THE POTENTIAL FOR HAIL UP TO THE SIZE OF TENNIS BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. THE PRIMARY RISK FOR SEVERE WEATHER...INCLUDING TORNADOES...FOCUSES ALONG AND NORTH OF A LINE FROM RAVENNA TO GENEVA NEBRASKA. LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE ACROSS THE OUTLOOK AREA THROUGH TONIGHT...WHICH COULD LEAD TO FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE OUTLOOK AREA ON TUESDAY. A FEW MAY BE ON THE STRONG SIDE...WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH POSSIBLE. BETWEEN FRIDAY NIGHT AND SUNDAY...THERE ARE VARIOUS...OFF AND ON CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS TOO EARLY TO DETERMINE SPECIFICS...IT IS LIKELY THAT AT LEAST A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL AFFECT THE REGION DURING THIS TIME...ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY NORTH OF A LINE FROM RAVENNA TO GENEVA NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO/PFANNKUCH
In the hours before
Local storm report, Jun 20, 5:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
516 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG GRAND ISLAND 40.92N 98.37W
06/20/2011 HALL NE LAW ENFORCEMENT
A LARGE TREE FELL ON A HOUSE NEAR ENGLEMAN AND ABBOTT
ROADS ON THE WEST SIDE OF GRAND ISLAND.
&&
ODERLocal storm report, Jun 20, 5:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
521 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO 2 N AMHERST 40.87N 99.27W
06/20/2011 BUFFALO NE TRAINED SPOTTER
HIGH VOLTAGE POWER LINES DOWN 2 MILES NORTH OF AMHERST.
GARAGE IS DAMAGED AND A HOUSE IS DESTROYED.
&&
NWSLocal storm report, Jun 20, 5:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
530 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TORNADO 6 SSW HAMPTON 40.80N 97.93W
06/20/2011 HAMILTON NE FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS TORNADO ON GROUND 2 MILES SOUTH
AND 1 WEST OF HAMPTON INTERSTATE EXCHANGE.
&&
REEDSpecial weather statement, Jun 20, 5:35 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
535 PM CDT MON JUN 20 2011
NEZ087-202300-
THAYER NE-
535 PM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN THAYER COUNTY UNTIL 600
PM CDT...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...OR 32 MILES NORTH OF CONCORDIA...
MOVING NORTH AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DESHLER...
HEBRON...
BELVIDERE...
CARLETON...
DAVENPORT...
BRUNING...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4000 9755 4000 9779 4023 9782 4033 9782
4034 9755
TIME...MOT...LOC 2235Z 172DEG 29KT 4007 9769Local storm report, Jun 20, 5:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
537 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TORNADO 2 W HAMPTON 40.88N 97.93W
06/20/2011 HAMILTON NE LAW ENFORCEMENT
&&
NWSLocal storm report, Jun 20, 5:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
538 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 3 WSW BRADSHAW 40.87N 97.80W
06/20/2011 E1.25 INCH YORK NE TRAINED SPOTTER
&&
NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:58 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 62 min |
| Jun 19, 9:25 PM CDT | Tornado Warning | GID | Furnas | 35 min |
| Jun 19, 9:48 PM CDT | Tornado Warning | GID | Furnas, Gosper | 27 min |
| Jun 19, 9:56 PM CDT | Tornado Warning | GID | Furnas | 34 min |
| Jun 19, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 58 min |
| Jun 19, 10:21 PM CDT | Areal Flood Warning | GID | Furnas, Gosper | 12 hr |
| Jun 19, 10:29 PM CDT | Tornado Warning | GID | Furnas, Harlan | 46 min |
| Jun 19, 10:53 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 67 min |
| Jun 19, 11:14 PM CDT | Tornado Warning | GID | Franklin, Harlan, Kearney, Phelps | 31 min |
| Jun 19, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 45 min |
| Jun 19, 11:26 PM CDT | Special Weather Statement | GID | Dawson | 34 min |
| Jun 19, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 52 min |
| Jun 19, 11:55 PM CDT | Special Weather Statement | GID | Kearney | 35 min |
| Jun 20, 12:03 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 42 min |
| Jun 20, 12:21 AM CDT | Special Weather Statement | GID | Polk | 9 min |
| Jun 20, 12:29 AM CDT | Special Weather Statement | GID | Gosper | 31 min |
| Jun 20, 12:33 AM CDT | Special Weather Statement | GID | Adams | 27 min |
| Jun 20, 12:37 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 38 min |
| Jun 20, 12:37 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 38 min |
| Jun 20, 12:39 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 51 min |
| Jun 20, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 48 min |
| Jun 20, 12:52 AM CDT | Tornado Warning | GID | Furnas, Gosper | 23 min |
| Jun 20, 1:08 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 52 min |
| Jun 20, 1:24 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 51 min |
| Jun 20, 1:29 AM CDT | Special Weather Statement | GID | Valley | 31 min |
| Jun 20, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 31 min |
| Jun 20, 1:42 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 48 min |
| Jun 20, 1:51 AM CDT | Severe Thunderstorm Warning | GID | Polk | 39 min |
| Jun 20, 2:02 AM CDT | Tornado Warning | GID | Merrick, Polk | 28 min |
| Jun 20, 2:07 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 38 min |
| Jun 20, 2:30 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Nance | 14 min |
| Jun 20, 3:07 AM CDT | Special Weather Statement | GID | Merrick | 23 min |
| Jun 20, 3:25 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 35 min |
| Jun 20, 3:55 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 32 min |
| Jun 20, 4:40 AM CDT | River Flood Warning | GID | Buffalo, Kearney | 8 days |
| Jun 20, 2:20 PM CDT | Tornado Warning | GID | Furnas, Harlan | 40 min |
| Jun 20, 2:57 PM CDT | Tornado Warning | GID | Furnas, Harlan | 33 min |
| Jun 20, 3:19 PM CDT | Special Weather Statement | GID | Phelps | 26 min |
| Jun 20, 3:23 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 52 min |
| Jun 20, 3:29 PM CDT | Tornado Warning | GID | Furnas, Harlan, Phelps | 19 min |
| Jun 20, 3:29 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 31 min |
| Jun 20, 3:49 PM CDT | Special Weather Statement | GID | Buffalo | 26 min |
| Jun 20, 3:58 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 47 min |
| Jun 20, 4:03 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 42 min |
| Jun 20, 4:24 PM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, York | 51 min |
| Jun 20, 4:33 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 42 min |
| Jun 20, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hall, Hamilton, Howard, Merrick and 1 more | 31 min |
| Jun 20, 4:46 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 44 min |
| Jun 20, 5:05 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Greeley, Hall, Hamilton, Howard and 4 more | 55 min |
| Jun 20, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 52 min |
| Jun 20, 5:18 PM CDT | Tornado Warning | GID | Hamilton, York | 27 min |
| Jun 20, 5:25 PM CDT | Tornado Warning | GID | Greeley, Howard, Sherman, Valley | 50 min |
| Jun 20, 5:35 PM CDT | Special Weather Statement | GID | Thayer | 25 min |
| Jun 20, 5:44 PM CDT | Tornado Warning | GID | Polk, York | 31 min |
| Jun 20, 5:53 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hamilton, Howard, Merrick, Nance, Polk and 3 more | 52 min |
| Jun 20, 6:00 PM CDT | Areal Flood Warning | GID | Greeley, Howard, Sherman, Valley | 6 hr |
| Jun 20, 6:00 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 45 min |
| Jun 20, 6:20 PM CDT | Special Weather Statement | GID | Furnas | 25 min |
| Jun 20, 6:31 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 44 min |
| Jun 20, 6:43 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 17 min |
Nearby
Tornado Warnings in Nebraska, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.